There are different opinions on this. Mine is that one should successfully complete tapering off of a medication before starting another because when you're doing what you're doing, you're on two drugs at the same time and can't tell what are the start-up side effects of the new drug and what are the withdrawal effects of the old. Withdrawals are very individual, as are side effects of starting a new drug -- people are just very different and the same person can have wildly different experiences from even very similar meds. I didn't make this up -- I learned it by doing my own research several years ago when I had a bad problem going and my psychiatrist wasn't being at all responsive (or even making sense). But most psychiatrists have general tapers they use on everyone -- it's just easier for them to do that, far easier than having to spend the time to follow up with each patient to see how it it going. Often as well patients don't tell their psychiatrists they're having a problem. When my current psychiatrist took me off Celexa she wanted to start me on a new med as she tapered me off the old, but I told you no way and she agreed readily to do it my way -- she really didn't care that much as long as things went well. The class of meds Cymbalta is in are all some of the most difficult to stop taking for the most people, especially Effexor, and so it just makes sense to me to make sure you've successfully stopped a drug before moving on. After all, you're not going to be on that drug anymore anyway, you are going to stop taking it, and there's really no reason to rush onto a new drug. Serotonin syndrome is very rare, and so probably not the most important factor here, but you know, that's small consolation to those very few people who get it. Your Zoloft dose is quite low, though, so it's not the most likely problem. That is if you get a bad withdrawal from the taper off Cymbalta that lasts a while. When that happens, the way to fix it is to go back on the last dose at which you felt fine and taper off more slowly at a pace that suits you, not a pace that suits someone else or suits your psychiatrist. The time to stop the Cymbalta is the time to stop it -- not a preset time but the time it seems you're brain is adapting well and you're ready to see how that turns out. Bad withdrawals, particular the ones where you get new emotional problems you never had before, can start after you completely stop a med and even weeks afterward, and again, the fix is to go back on it and try again. You can't do that if you're now on Zoloft, which is not just a different drug but a whole different class of drug. Now, this is my opinion --doctors do it other ways, as you're seeing. It's up to you to choose what you feel is best because most doctors want to push the speed of this stuff because most people do okay and they're trying to see as many patients as they can within the constraints of insurance company policies and their own preset determination of how much money they intend to make each year. But again, you get to choose, not them. Now, you've already started on the path your psychiatrist believes in, and hopefully if you continue you'll do fine. I just believe in playing it safe when it comes to medicine given this isn't a life and death situation. You no doubt have your own opinions. Whatever you choose to do, I hope it works out exactly how you wish it to.